Hey guys as I am about to head into surgery in a few days I thought about something else that has happened during this whole ordeal that I want to go and address so that maybe you guys can not panic like we had in the beginning. The warning is for the terror of IRON SUPPLEMENTS!!!!!
You see when I went into the hospital for the kidney stones they said “Hey you’re anemic!” and started me on B12.
When I went to my first Oncologist appointment and they checked my blood work they said “Hey you’re still kinda anemic take the Iron supplements.”
The next day my poo turns almost pitch black and I have the runs thanks to the Votrient. However here’s the thing in your votrient packet you will see a warning that says if your poo is “dark and tarry” to call your doctor.
Now me I thought “well this is the runs and not tarry” so I didn’t call but my wife wanted to. Eventually we went back to my next appointment and talked to him about it. He said that it’s more the tarry that we are to look for because they are looking for blood in the stool which can turn your poo a blackish color or at least really dark but it would also make your poo the consistency of tar so the tarry is the MAIN thing to look for in this.
So we didn’t know for a while what was making my poo dark but since it wasn’t tarry we were pretty sure everything was fine….but then it hit me. I didn’t always remember to take my iron and on the days I didn’t the next day my poo was normal looking and on the days I did remember the next day my poo was almost black.
So I just want to give a quick warning. Don’t be afraid to call your doctor and talk to him/her about anything and everything, but also think about what all you are taking and how it may affect you as well. Don’t panic if something happens, if you have a good doctor team you will have ways to contact them and they will be able to answer your every question.
Just remember you aren’t alone. Find some help online if you like as I found some great online forums with great people going through the same things. There is help out there and others that may be going through the same things.
Also as always please remember: